Article Text

PDF

Sulphasalazine induced hepatitis in juvenile rheumatoid arthritis.
  1. D Caspi,
  2. D Fuchs,
  3. M Yaron
  1. Department of Rheumatology, Ichilov Hospital, Tel Aviv Medical Center, Israel.

    Abstract

    Two 19 year old patients with juvenile chronic arthritis developed liver toxicity during treatment with sulphasalazine. A significant increase in the levels of liver enzymes in serum samples was noticed in relation to the initiation of treatment in one patient and to the increase in dose in the second. The enzymes returned to normal levels 14 days after the drug had been stopped. A rechallenge in one of the patients caused re-exacerbation. This is the first report of liver toxicity induced by sulphasalazine in juvenile chronic arthritis. As spontaneous liver involvement in juvenile chronic arthritis is not rare, the possibility of drug induced hepatitis should be recognised in these patients.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles